Florida, 2003Damaging Wind in Florida, June 30, 2003
June 30, 2003 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 30, 6:08 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 30, 6:08 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
708 AM CDT MON JUN 30 2003
THIS UPDATE WILL BE TO HEADLINE TORNADO WATCH 606 WHICH COVERS PARTS
OF INTERIOR SOUTHEAST MISSISSIPPI AND COASTAL SOUTHWEST ALABAMA
UNTIL 4 PM CDT. NO OTHER CHANGES. /10
.MOB...
AL...FLASH FLOOD WATCH TODAY ALZ052-061>064.
COASTAL FLOOD WATCH TODAY ALZ063-064.
COASTAL FLOOD WATCH TODAY GMZ630-650.
SMALL CRAFT ADVISORY TODAY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675.
MS...FLASH FLOOD WATCH TODAY MSZ067-075-076-078-079.Hazardous weather outlook, Jun 30, 4:58 AM CST, 3 hours 12 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
558 AM CDT MON JUN 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
TROPICAL STORM BILL...APPROACHING THE CENTRAL COAST OF LOUISIANA
TODAY...WILL ALLOW COPIOUS AMOUNTS OF TROPICAL MOISTURE TO SURGE
NORTHWARD OFF THE GULF AND INTO THE AREA. HEAVY RAINS ARE
EXPECTED TO OVERSPREAD THE ENTIRE AREA TODAY AND TONIGHT AS THE
CENTER OF BILL MOVES INLAND...TRACKING NORTHEAST THROUGH CENTRAL
MISSISSIPPI TONIGHT. DUE TO A SATURATED GROUND...RUNOFF FROM
EXCESSIVE RAIN IS EXPECTED TO CAUSE WATER TO COLLECT RAPIDLY...
CAUSING FLOODING OVER POOR DRAINAGE AND LOW LYING AREAS. CREEKS AND
STREAMS ALSO HAVE THE POTENTIAL TO FLOOD.
ALTHOUGH BILL IS FORECAST TO MAKE LANDFALL WELL WEST OF THE AREA...
THE POTENTIAL EXISTS FOR ISOLATED TORNADOES...MAINLY OVER
SOUTHEAST MISSISSIPPI.
ALONG COASTAL SOUTHWEST ALABAMA...STRONG ONSHORE WINDS WILL
ACT TO CAUSE TIDAL FLOODING OF AROUND 2 FEET ABOVE PREDICTED
HIGH TIDE LEVELS TODAY. IN ADDITION TO THE COASTAL FLOOD THREAT...
THERE IS A RISK OF DANGEROUS RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)
THE REMNANTS OF TROPICAL STORM BILL IS FORECAST TO MOVE NORTHEAST
OUT OF THE LOWER MISSISSIPPI RIVER VALLEY ON TUESDAY. ALTHOUGH THE
STORM WEAKENS...THE FORECAST AREA REMAINS UNDER FAVORABLE
CONDITIONS FOR LOCALLY HEAVY RAINS TUESDAY. COVERAGES OF SHOWERS
AND THUNDERSTORMS DECREASE WEDNESDAY THROUGH SUNDAY...BUT REMAINS
SCATTERED.
.SPOTTER CALL TO ACTION STATEMENT...
DUE TO FLOODING AND THE POTENTIAL OF SEVERE WEATHER THREAT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ON ALERT FOR POSSIBLE
ACTIVATION TODAY.
Thunderstorm Wind, Okaloosa
- When
- June 30, 8:10 AM CST to 8:12 AM CST
- Where
- Okaloosa County, Ft Walton Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.367, -86.667
High winds blew part of the metal siding off a county building that was used to house large equipment..
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in Louisiana, June 30, 20034 injured · $41 million · F1 · 38 events
- Heat in Virginia, June 30, 20031 death · 1 event
- Tornado and Tropical Storm in Mississippi, June 30, 2003$3.2 million · F0 · 12 events
- Tornado in Georgia, June 30, 2003$125,000 · F1 · 1 event
- Wildfire in California, June 30, 20035 injured · 3 events
- Lightning Strike in New York, June 30, 2003$50,000 · 1 event
- Flash Flooding and Hail in Georgia, June 30, 2003$29,000 · 52 kt wind · 8 events
- Hail in Nebraska, June 30, 2003$36,000 · 1.75 in hail · 2 events
- Flash Flood and Hail in Maryland, June 30, 2003$20,000 · 1.75 in hail · 3 events
- Damaging Wind in Florida, June 30, 2003$20,000 · 1 event
- Damaging Winds in Massachusetts, June 30, 2003$15,000 · 50 kt wind · 2 events
- Hail in South Dakota, June 30, 20032.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373173.